Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 67, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 27, 1996, 9:57 PM CDT for Midland County, Reagan County, Upton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 1996, 9:57 PM CDT (02:57 UTC)
- Expired
- Aug 28, 1996, 12:55 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Midland County, TX, Reagan County, TX, Upton County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 280257 FFWMAF TXC329-383-461-280555- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 957 PM CDT TUE AUG 27 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1255 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST TEXAS ...SOUTHEASTERN MIDLAND COUNTY ...NORTHWESTERN REAGAN COUNTY ...NORTHEASTERN UPTON COUNTY THE CRANE COUNTY SHERIFFS OFFICE REPORTS THAT WATER IS CROSSING HIGHWAY 2401 1 MILE EAST OF MIDKIFF. THE SHERIFFS OFFICE INDICATES THAT THIS STRETCH OF 2401 WILL LIKELY BE BARACADED TONIGHT. AS OF 950 PM ONLY LIGHT TO MODERATE RAIN WAS FALLING IN THE AREA AND THE IMMEDIATE THREAT OF ADDITIONAL HEAVY RAIN HAS DIMINISHED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. MURDOCH &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 8:49 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 27, 8:49 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 849 PM CDT TUE AUG 27 1996 CONVECTION PERSISTING ACROSS THE CWA E OF THE PECOS WHERE ADAP INDICATES A LARGE AREA OF MSTR CONVERGENCE. ELSEWHERE LITTLE ACTIVITY HAS OCCURRED AND AGREED WITH LBB TO DECREASE POPS W. SCATTERED POPS LOOK GOOD E OF THE PECOS AND WILL NOT MAKE CHANGES WITH 5H TROF AXIS JUST N. MURDOCH
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:15 AM CDT | Flash Flood Warning | MAF | Gaines | 5 hr |
| Aug 28, 9:40 AM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Aug 28, 1:20 PM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis | 3 hr |
| Aug 28, 3:11 PM CDT | Flash Flood Warning | MAF | Andrews | 4 hr |
| Aug 28, 6:09 PM CDT | Flash Flood Warning | MAF | Crane, Ector, Midland, Upton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.